In this article, we examine how the structure of soluble groups of infinite torsion-free rank with no section isomorphic to the wreath product of two infinite cyclic groups can be analysed. As a corollary, we obtain that if a finitely generated soluble group has a defined Krull dimension and has no sections isomorphic to the wreath product of two infinite cyclic groups then it is a group of finite torsion-free rank. There are further corollaries including applications to return probabilities for random walks. The paper concludes with constructions of examples that can be compared with recent constructions of Brieussel and Zheng.
[Bie81] Homological dimension of discrete groups, Queen Mary College mathematics notes, Queen Mary College, Department of Pure Mathematics, 1981 | Zbl
[BMMN97] Notes on infinite permutation groups, Texts and Readings in Mathematics, Volume 12, Hindustan Book Agency, 1997 (co-published by Springer-Verlag, Berlin, Lecture Notes in Mathematics, vol. 1698) | MR | Zbl
[Bri15] About the speed of random walks on solvable groups (2015) (https://arxiv.org/abs/1505.03294)
[LR04] The theory of infinite soluble groups, Oxford Mathematical Monographs, Clarendon Press, 2004 | Zbl
[Mal51] On some classes of infinite soluble groups, Mat. Sb., N. Ser., Volume 28(70) (1951) no. 3, pp. 567-588
[MR87] Noncommutative Noetherian rings, Pure and Applied Mathematics, John Wiley & Sons, 1987 (With the cooperation of L. W. Small, A Wiley-Interscience Publication) | Zbl
[Rob96] A Course in the Theory of Groups, Graduate Texts in Mathematics, Volume 80, Springer, 1996 | MR